Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Strategies for Treatment-Experienced HIVersStrategies for Treatment-Experienced HIVers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


My Medicines
Nov 18, 2006

Hi Eric I am from India 40 years old and I tested positive 3 months back and my cd4 was 109. The docs started me with Neverapine 200mg twice a day and Efferven 600mg daily night. After dew weeks I started developing rashes all over the body and face and I had to to change to Stavudine & Lamivudine with Efferven. The rashes waded away and I have to see my doc every month to get my medicine. Now he changed my medicine to Lamostad - 40 twice a day and Efferven as usual in nights. Is my medication okay? previously I use to have fever every alternative days and now it is not like that. Am I in right course of medication ? or Am I missing anything in that ? Pls advice.

Response from Dr. Daar

Thank you for your post.

It is not surprising that you developed side effects with nevirapine and efavirenz. In fact, there was a study performed that compared two NRTIs with nevirapine, versus with efavirenz, versus with both NNRTIs together. The outcome of this study was that all regimens worked well but there was more toxicity with the two NNRTIs together. Being on two NRTIs with efavirenz is certainly a good regimen. In the United States we are using less stavudine because of increased toxicity compared to other NRTIs. Nevertheless, the drug certainly works well in combination with lamivudine and efavirenz. My understanding is that Lamostad 40 mg is a combination pill of stavudine 40 mg twice daily, which is standard dose along with lamivudine. Therefore, this should be a good combination as long as you are monitored closely for virologic response and toxicity.

Best, Eric


Previous
Cost of standard commercial resistance test
Next
Stoping treatment

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement